Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 164, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Oct 8, 2018, 9:33 PM CDT for Crockett County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2018, 9:33 PM CDT (02:33 UTC)
- Expired
- Oct 8, 2018, 10:15 PM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 8, 5:48 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1544 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 6:49 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Oct 8, 6:49 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 649 PM CDT Mon Oct 8 2018 .AVIATION... /00Z TAFS/ Look for Challenging flight weather to dominate West Central Texas tonight and much of tomorrow. As an upper disturbance moves east, across Texas, watch for a line of thunderstorms to sweep, from west to east, across West Central Texas. The HRRR brings this line into West Central Texas, from the west, around 06Z tonight. By tomorrow afternoon, this line should be exiting West Central Texas, and conditions should return to VFR. && .PREV DISCUSSION... /issued 614 PM CDT Mon Oct 8 2018/ UPDATE... Just sent a forecast update for a Severe Thunderstorm Watch for some of our central and western counties through 1:00 AM CDT Tuesday. PREV DISCUSSION... /issued 250 PM CDT Mon Oct 8 2018/ SHORT TERM... (Tonight and Tuesday) Radar this afternoon shows scattered showers and thunderstorms over Crockett County and the Concho Valley, while an area of light rain was occurring over the Heartland and Northwest Hill Country. Hi-res models indicate that this evening will not be too active with showers and storms, but considering that they have not caught on to the activity already occurring in the Concho Valley, would not be surprised if we continue to see scattered convection through the evening hours in the western half of the forecast area, and so the PoPs this evening reflect that possibility. Models remain in very good agreement with a large line of thunderstorms and showers moving through the region from west to east late tonight through early Tuesday afternoon as a front gets pushed through. The additional heavy rainfall associated with this activity will result in a higher threat of flash flooding, so the Flash Flood Watch continues through 7 am Tuesday for the Big Country, Concho Valley, Northern Edwards Plateau and Kimble and Menard counties. There's also a threat for flash flooding through Tuesday afternoon for the Heartland counties and Mason county, so the Flash Flood Watch was expanded into those areas. In addition, there is a threat for severe thunderstorms today and tonight with any storms that develop... then a higher threat for strong to severe storms will occur as that aforementioned line of storms moves through late tonight into Tuesday morning. CAPE values of 1000-1500 J/KG and 0-6 km bulk shear 40-50 kt support rotating updrafts, and 0-1 km bulk shear of 30 kt shown by the NAM12 model indicates the potential for a few embedded tornadoes within the line of storms. Thunderstorm/shower activity should diminish from west to east across the Tuesday morning and afternoon, with mostly dry conditions likely by late Tuesday afternoon. LONG TERM... (Wednesday through Monday) The upper trough moves off to the east of the region Tuesday night with drier air filtering into West Central Texas on Wednesday. Expect mostly sunny skies on Wednesday and Thursday. PoP's re-enter the forecast for the latter half of the week as another upper level low deepens across the southwest U.S. There remains model disagreement as to the timing of disturbances in the southwest flow aloft and the evolution of the upper low...thus will keep PoP's in the 20-40 percent range from Thursday through the end of the week. Also, a strong cold front may dive southward into west Texas by next weekend. && .PRELIMINARY POINT TEMPS/POPS... Abilene 65 77 53 73 / 90 80 10 0 San Angelo 65 79 55 78 / 90 80 10 0 Junction 69 80 57 81 / 80 90 20 0 Brownwood 67 77 56 76 / 70 90 20 0 Sweetwater 63 75 52 73 / 90 70 10 0 Ozona 65 77 54 78 / 90 70 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for Callahan-Coke- Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Menard-Nolan- Runnels-Schleicher-Shackelford-Sterling-Sutton-Taylor- Throckmorton-Tom Green. Flash Flood Watch through Tuesday afternoon for Brown-Coleman- Mason-McCulloch-San Saba. &&
Hazardous weather outlook, Oct 8, 2:21 PM CDT, 7 hours 12 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 221 PM CDT Mon Oct 8 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-092100- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 221 PM CDT Mon Oct 8 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Heavy rainfall and a threat for flash flooding will possible across the area through tonight. A Flash Flood Watch remains in effect for the Big Country, Concho Valley, Northern Edwards Plateau and Kimble and Menard counties until 7 AM Tuesday. A Flash Flood Watch is also in effect until 3 PM Tuesday for the Heartland counties and Mason county. A few strong to severe thunderstorms will be possible mainly late tonight. Large hail and damaging winds will be the main hazards, although an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms and heavy rainfall will be possible into Tuesday morning. Heavy rainfall and potential flash flooding will be the primary concerns. A few strong to severe thunderstorms will be possible Tuesday morning. Large hail and damaging winds will be the main hazards, although an isolated tornado cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late tonight and Tuesday morning. SJH
In the hours before
Special weather statement, Oct 8, 5:45 PM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service San Angelo TX
545 PM CDT MON OCT 8 2018
TXZ065-066-127-082330-
Runnels TX-Coke TX-Taylor TX-
545 PM CDT MON OCT 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COKE...SOUTHWESTERN
TAYLOR AND NORTHERN RUNNELS COUNTIES UNTIL 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bronte, or 13 miles south of Blackwell, moving northeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Fort Chadbourne around 555 PM CDT.
Norton around 600 PM CDT.
Wingate around 615 PM CDT.
Winters around 630 PM CDT.
Other locations impacted by this storm include Wilmeth, Drasco, Lake
Winters Lake, Pumphrey and Shep.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3187 9974 3179 10026 3195 10037 3209 10022
3209 10015 3214 10015 3224 10004
TIME...MOT...LOC 2244Z 241DEG 19KT 3190 10025Special weather statement, Oct 8, 7:58 PM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service San Angelo TX 758 PM CDT MON OCT 8 2018 TXZ054-090145- Nolan TX- 758 PM CDT MON OCT 8 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NOLAN COUNTY UNTIL 845 PM CDT... At 757 PM CDT, Doppler radar was tracking a strong thunderstorm near Champion Creek Reservoir, or 12 miles southeast of Colorado City, moving northeast at 50 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Champion around 810 PM CDT. Roscoe around 815 PM CDT. Sweetwater around 830 PM CDT. Other locations impacted by this storm include The Intersection Of Highway 70 And Ranch Road 53, Lake Sweetwater, The Intersection Of Ranch Road 608 And Highway 147, Camp Boothe Oaks, Us- 84 Near The Nolan-Fisher County Line and I-20 Near The Nolan- Mitchell County Line. This includes Interstate 20 between Mile Markers 229 and 257. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT for west central Texas. LAT...LON 3252 10020 3208 10015 3208 10066 3253 10066 TIME...MOT...LOC 0057Z 234DEG 49KT 3224 10075
Special weather statement, Oct 8, 8:18 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service San Angelo TX
818 PM CDT MON OCT 8 2018
TXZ049-054-090200-
Fisher TX-Nolan TX-
818 PM CDT MON OCT 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR FISHER COUNTY UNTIL 900 PM CDT...
At 818 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Wastella, or 11 miles north of Roscoe, moving
northeast at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Roby and Longworth around 830 PM CDT.
Sylvester around 835 PM CDT.
Mccaulley around 840 PM CDT.
Hamlin around 850 PM CDT.
Other locations impacted by this storm include Us-84 Near The Nolan-
Fisher County Line, Gannon, Hitson, Us-180 Near The Fisher-
Scurry County Line, Busby and Capitola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
west central Texas.
LAT...LON 3252 10015 3251 10066 3273 10067 3276 10066
3277 10066 3296 10065 3296 10015
TIME...MOT...LOC 0118Z 234DEG 49KT 3261 10052The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:58 PM CDT | Special Weather Statement | SJT | Nolan | 47 min |
| Oct 8, 8:18 PM CDT | Special Weather Statement | SJT | Fisher | 42 min |
| Oct 8, 9:48 PM CDT | Areal Flood Advisory | SJT | Nolan, Taylor | 3 hr |
| Oct 8, 10:25 PM CDT | Special Weather Statement | SJT | Crockett | 50 min |
| Oct 8, 10:30 PM CDT | Tornado Warning | SJT | Crockett | 30 min |
| Oct 8, 10:56 PM CDT | Tornado Warning | SJT | Crockett | 34 min |
| Oct 8, 11:03 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| Oct 9, 12:14 AM CDT | Tornado Warning | SJT | Sterling | 31 min |
| Oct 9, 12:40 AM CDT | Tornado Warning | SJT | Sterling | 35 min |
| Oct 9, 1:32 AM CDT | Special Weather Statement | SJT | Crockett | 43 min |
| Oct 9, 1:45 AM CDT | Tornado Warning | SJT | Crockett | 30 min |
| Oct 9, 2:17 AM CDT | Special Weather Statement | SJT | Crockett | 43 min |
| Oct 9, 2:52 AM CDT | Special Weather Statement | SJT | Coke, Crockett, Irion, Sterling, Tom Green | 53 min |
| Oct 9, 3:22 AM CDT | Special Weather Statement | SJT | Taylor | 53 min |
| Oct 9, 3:30 AM CDT | Flash Flood Warning | SJT | Kimble | 5 hr |
| Oct 9, 4:05 AM CDT | Areal Flood Advisory | SJT | Callahan, Coke, Jones, Nolan, Runnels, Shackelford and 1 more | 115 min |
| Oct 9, 4:19 AM CDT | Special Weather Statement | SJT | Kimble, Mason | 41 min |
| Oct 9, 4:20 AM CDT | Flash Flood Warning | SJT | Crockett | 89 min |
| Oct 9, 4:58 AM CDT | Areal Flood Advisory | SJT | Mason | 2 hr |
| Oct 9, 5:04 AM CDT | Areal Flood Advisory | SJT | Tom Green | 116 min |
| Oct 9, 5:17 AM CDT | Areal Flood Advisory | SJT | Callahan, Coleman, Runnels, Shackelford, Taylor | 118 min |
| Oct 9, 6:03 AM CDT | Areal Flood Advisory | SJT | San Saba | 117 min |
| Oct 9, 6:30 AM CDT | Special Weather Statement | SJT | Coleman, Runnels | 45 min |
| Oct 9, 7:36 AM CDT | Special Weather Statement | SJT | Brown, Coleman | 39 min |
| Oct 9, 7:47 AM CDT | Special Weather Statement | SJT | McCulloch, Menard | 43 min |
| Oct 9, 8:39 AM CDT | River Flood Warning | SJT | Jones | 26 hr |
| Oct 9, 8:39 AM CDT | River Flood Warning | SJT | Shackelford, Throckmorton | 31 hr |
| Oct 9, 8:46 AM CDT | Areal Flood Warning | SJT | Kimble | 3 hr |
| Oct 9, 9:04 AM CDT | Areal Flood Advisory | SJT | McCulloch | 3 hr |
| Oct 9, 9:14 AM CDT | Areal Flood Advisory | SJT | Mason | 3 hr |
| Oct 9, 9:54 AM CDT | Areal Flood Advisory | SJT | San Saba | 2 hr |
| Oct 9, 11:53 AM CDT | River Flood Warning | SJT | Coke | 48 hr |
| Oct 9, 12:08 PM CDT | Areal Flood Warning | SJT | Kimble | 6 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.